Alert archive / Indiana / Frost Advisories in 2008
Frost Advisory 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Apr 29, 2008, 3:07 PM EDT for 33 counties in Indiana. It took effect at Apr 30, 2008, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2008, 3:07 PM EDT (19:07 UTC)
- In effect from
- Apr 30, 2008, 4:00 AM EDT
- Expired
- Apr 30, 2008, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Indianapolis, IN
All 33 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 14 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 291907 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 307 PM EDT TUE APR 29 2008 INZ021-028>031-035>049-051>057-060>065-300400- /O.UPG.KIND.FZ.A.0003.080430T0900Z-080430T1200Z/ /O.NEW.KIND.FR.Y.0001.080430T0800Z-080430T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS 307 PM EDT TUE APR 29 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S TONIGHT. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL MAKE CONDITIONS FAVORABLE FOR THE FORMATION OF FROST EARLY WEDNESDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS73 KIND 300357 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1157 PM EDT TUE APR 29 2008 INZ021-028>031-035>049-051>057-060>065-301200- /O.CON.KIND.FR.Y.0001.080430T0800Z-080430T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS 1157 PM EDT TUE APR 29 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S TONIGHT. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL MAKE CONDITIONS FAVORABLE FOR THE FORMATION OF FROST EARLY WEDNESDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JOHNSON
000 WWUS73 KIND 300752 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 352 AM EDT WED APR 30 2008 INZ021-028>031-035>049-051>057-060>065-301200- /O.CON.KIND.FR.Y.0001.080430T0800Z-080430T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS 352 AM EDT WED APR 30 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. SOME CLOUDS HAVE MOVED INTO THE AREA AND ARE HOLDING TEMPERATURES UP SOMEWHAT. HOWEVER READINGS HAVE ALREADY FALLEN TO NEAR FREEZING IN SOME LOCATIONS. FROST IS STILL EXPECTED...BUT IT WILL LIKELY BE MORE ISOLATED IN NATURE. RURAL LOCATIONS...AND ESPECIALLY AREAS THAT ARE IN SHELTERED OR PROTECTED VALLEYS...WILL BE THE MOST LIKELY SPOTS TO EXPERIENCE FROST THIS MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JOHNSON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Apr 29, 2:10 PM EDT, 57 minutes earlier.
Area forecast discussion, Apr 29, 2:10 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 210 PM EDT TUE APR 29 2008 .DISCUSSION...QUIET WX XPCTD FOR THE NEXT COUPLE OF DAYS AS UPPR RDGG BLDS ACRS THE AREA AND LINGERS INTO THURS. MODELS IN GOOD AGREEMENT WITH THE MAIN DETAILS. FCST FOCUS CENTERS ON TEMPS...ESPECIALLY TONIGHT WITH FROST/FREEZE POTENTIAL. IN THE NR TERM...MOST OF THE CURRENT CLD COVER LOOKS DIURNAL IN NATURE AND SHOULD DISSIPATE FOR THE MOST PART ARND SUNSET. OTRW...PATCHES OF MID LVL CLDS UPSTREAM WL PROBABLY MOV INTO THE AREA THIS EVEN. GIVEN IDEAL RADIATIONAL CONDS TONIGHT...CURRENT SFC DEWPTS WOULD SUGGEST A FREEZE MOST PLACES...BUT THE PRESENCE OF THE MID LVL CLDS WL MAKE RADIATIONAL COOLING LESS THAN IDEAL. THINK BEST COURSE OF ACTION WL BE TO UPGRADE FREEZE WATCH TO A FROST ADVISORY OVERNIGHT. IN THE LTR PDS...WL CONT WITH DRY FCST THRU THURS GIVEN THE PRESENCE OF THE UPPR RDG AND CURRENT OFFSHORE FLOW OVR THE ERN GULF OF MEXICO SUGGESTING IT WILL PROBABLY BE SEVERAL DAYS BEFORE SIG MOISTURE CAN GET BACK INTO THE AREA. BY THURS NIGHT...COMBO OF LLJ AND STEEP MID LVL LAPSE RATES MAY HELP TO KICK OFF SOME CONVECTION BY THAT TIME. BETTERS CHCS APPEARS TO BE ON FRI WITH ARRIVAL OF CDFNT. LO LVL THICKNESSES SUGGEST NGM MOS NUMBERS MAY BE SEVERAL DEGS TOO WARM TONIGHT. OTRW...GUIDANCE IN THE BALLPARK. && .AVIATION...DISCUSSION FOR 18Z TAFS SFC HIGH PRES RIDGE DRIFTING E ACRS THE FA EARLY THIS PM. MVFR CU DECK HAS DROPPED SE JUST S OF BMG. DIURNAL CONSIDERATIONS ALONG WITH MODEL TIME SECS AND SATELLITE TRENDS FAVOR SCT CU AND SOME AC/CI THROUGH EARLY EVE. THEN...WITH NGTFALL...ISENT LIFT TO INCRS WITH 700 MB LYR INCRSG IN MOIST. SO...WL LIKELY SEE SOME AC OVERNGT AND INTO TOMORROW. THIS DECK SHOULD HELP KEEP THE VSBY AOA 6SM DESPITE WINDS BECMG LGT OR CALM OVERNGT. S WINDS TO PICK UP BY MID MRNG. CU DEVELOPMENT PROGS NOT FAVORING ANY DECK FORMING MAYBE JUST SOME SCT STUFF. BOTTOMLINE...VFR CONDS PREVAIL THROUGH 18Z WED. && .IND WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 8 AM EDT WEDNESDAY FOR INZ021- 028>031-035>049-051>057-060>065-072. && PUBLIC...JAS AVIATION...MK
Hazardous weather outlook, Apr 29, 5:10 AM EDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 510 AM EDT TUE APR 29 2008 INZ021-028>031-035>049-051>057-060>065-300915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR- 510 AM EDT TUE APR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A FREEZE WATCH IN EFFECT TONIGHT. TEMPERATURES OVERNIGHT WILL DROP INTO THE LOW AND MID 30S. THIS WILL CREATE FROST OR FREEZE CONDITIONS ACROSS THE AREA...WITH SHELTERED VALLEYS AND RURAL LOCATIONS BEING THE MOST SUSCEPTIBLE TO SUB-FREEZING TEMPERATURES. TEMPERATURES THIS COLD CAN DAMAGE OR KILL TENDER VEGETATION OR CROPS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY NIGHT. WHILE IT REMAINS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL BE POSSIBLE...REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ067>072-300915- KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 510 AM EDT TUE APR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY NIGHT. WHILE IT REMAINS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL BE POSSIBLE...REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON
Nearby
Frost Advisories in Indiana, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.